From Four Oaks, North Carolina, USA:
I have type 2 diabetes treated with Avandia [rosiglitazone] and Glucotrol XL, and I have had a sinus and ear infection for over a month now. I have taken Cefzil for 20 days, and now I am taking Levaquin. When I went to the doctor a few days ago, he told me I have fluid in my left ear and now I cannot hear out of that ear except a buzzing sound at all times.He also prescribed Allegra-D and Nasacort. He said he could prescribe prednisone to clear it up but was afraid my blood sugar would go even higher because it has not been below 200 mg/dl [11.1 mmol/L] since this infection began.
I am at my wit's end. Do you have any suggestions? I suppose I'm going to have to see an ENT to have my ear drained. I am wondering if my diabetes medication needs to be changed in order to get rid of this infection.
I am so sorry that you have been suffering with this ear problem for so long. Some of your medicines may also be contributing to your problems. Allegra D has pseudoephedrine in it and actually is not the best choice for someone with diabetes, and Nasacort, even though you are using it topically, is a steroid which theoretically could raise blood sugar.
Since you remain symptomatic, and you have elevated blood sugars (most likely from the infection), I strongly recommend you see an ENT doctor as soon as possible. You may be able to get your blood sugar back to normal quickly by getting rid of the ear problem.
Original posting 29 Aug 2002
Posted to Sick Days
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.